Thursday, July 19, 2007

I need a new drug

I got my meds refilled today and this warning was attached to them:

Alprazolam 0.5mg (generic Xanax) tablets with Viracept 250mg tablets (HIV meds)
Onset: Delayed severity: major documentation
Suspected potentially serious CNS depression is possible when Alprazolam and Viracept are co-administered, especially during initial exposure or after resuming therapy following an interuption in therapy.

Yikes....I've been taking them both for years. The Alprazolam, just to sleep now and then, but still. I need to find a new drug to help me get to sleep. After our party a few weeks ago I got so depressed that I went off my meds for almost two weeks and by the time we got back from camping last Sunday I was at an all time low. I didn't mention this before cuz I wanted to save you all the gloom and doom. I might have found the reason for some/most??? of the depression problems I've had for several years, and it was/could be drug related. God damn......

I guess time will tell. Monday I went back on my HIV meds mixed with marinol and I've been feeling great all week.

3 comments:

Mike said...

Depression can cause you to not sleep, and the meds can cause depression...what a combo. I'd try to stay off the xanax and just stick with holistic approaches like marinol and tea. If you can tolerate dairy, have a warm glass of milk before bed. Also, wear socks to bed if you can't sleep. For some reason the warmth on your feet helps to relax the mind and put you out. I hope you're feeling better soon and, BTW, when are you going to share the camping stories????

Bigg said...

I'm going to try Marinol if I have much more trouble with nausea from the chemo... Hopefully it's good stuff.

The Dreamer said...

I can realte to the side effect problem, which almost killed me on a few occasions. I've bgeen off all HIV meds for over 2 years now and taking a holistic approach, which so far seems to be working.

I was also suffering from deep despression (still do at times) and the sode effects from the psych meds were worse for me than the depression.

After I fractured my spine 2 years ago, they had me on Vicodin for pain, ambien to help me sleep and on an antidepressant. Thank God for the web as I did some research and found that thes emeds plus the hiv meds interacted, possible fatal side effects. Nobody listened until I became a frequent flier to the ER.

After having more and more drugs thrown at me to counteract the side effects of opther drugs, which in themselves had their own side effects, I finally told my doctor I'd rather be dead, so 2+ years ago I was put in a trail treatment interruption, which seems to be still working for me.

There's something about my particular body chemistry that tolerates some drugs but has severe reactions to most.

I always thought there was something not quite rigth about poisinging someone back into good health